WK5 6521 quiz.docx - Question 1 1 out of 1 points A patient has a history of tonic-clonic seizures that have been successfully treated with

WK5 6521 quiz.docx - Question 1 1 out of 1 points A patient...

This preview shows page 1 - 3 out of 11 pages.

Question 11 out of 1 pointsA patient has a history of tonic-clonic seizures that have been successfully treated with phenytoin (Dilantin) for several years. Phenytoin achieves a therapeutic effect byResponse Feedback:Phenytoin reversibly binds to sodium channels while they are in the inactive state. This binding delays the return of the channel to an active state. Because sodium can enter the cell to initiate an action potential only when the channels are active, the time between action potentials is greatly lengthened, the neurons cannot fire at an excessive rate, and excessive muscle contractions that occur in grand mal-type seizures are prevented. Phenytoin does not directly affect the function of calcium channels or levels of GABA and glutamate.Question 21 out of 1 pointsA nurse will be prepared to administer naloxone (Narcan) to a patient who has had an overdose of morphine. Repeated doses of Narcan will be necessary because NarcanResponse Feedback:The duration of the morphine may be longer than the duration of naloxone. Therefore, naloxone has a shorter half-life than morphine. Repeated doses may be necessary to maintain reversal of the opiate's effects. Naloxone does not increase theaction of morphine, and it causes the respiratory rate to increase, not decrease. Dosage strength is not associated with drug duration.Question 31 out of 1 pointsA patient who is experiencing withdrawal from heavy alcohol use have developed psychosis and been treated with haloperidol. Which of the following assessment findings should prompt the care team to assess the patient for neuroleptic malignantsyndrome?Response Feedback:
Background image
Neuroleptic malignant syndrome is characterized by fever, sweating, tachycardia, muscle rigidity, tremor, incontinence, stupor, leukocytosis, elevated creatinine phosphokinase levels, and renal failure. Agitation, pruritis, thirst, and increased urine output are not indicative of neuroleptic malignant syndrome.Question 41 out of 1 pointsA patient has been hospitalized for treatment of substance abuse after being arrested and jailed for the past 24 hours. The patient is experiencing severe muscle and abdominal cramps, seizures, and acute psychosis due to abrupt withdrawal. Which of the following drug classes is the most likely cause of these severe and potentially fatal withdrawal symptoms?Response Feedback:Abrupt withdrawal from long-term use of sedative–hypnotic drugs should never be attempted because withdrawal symptoms are serious and potentially fatal. Withdrawal symptoms include agitation, dysphoria, insomnia, vomiting, diarrhea, ataxia, hallucinations, acute psychosis, muscle and abdominal cramps, anorexia, and seizures. These symptoms may occur 12 to 72 hours after the last use of the drug and may last up to 14 days. The abrupt withdrawal of benzodiazepines, opioids, and amphetamines does not cause such severe and potentially fatal withdrawal symptoms.
Background image
Image of page 3

You've reached the end of your free preview.

Want to read all 11 pages?

  • Fall '13

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes